Reactions 1680, p168 - 2 Dec 2017
Headache and gastrointestinal symptoms: case
An adult woman [age at reaction onset not clearly stated]
developed headache and gastrointestinal symptoms during
therapy with immune globulin [IVIg; route and dosage not
The woman, at the age of 46 years, was diagnosed with
generalised myasthenia gravis. She received pyridostigmine
and prednisolone therapy. However, there was no
improvement. Then, she had undergone thymectomy and
plasma exchange. Following the thymectomy, her generalised
weakness and bulbar symptoms were exacerbated. Hence,
she was administered with immune globulin, followed by
plasma exchange therapy. Her symptoms then improved.
However, after 3
4 months, her generalised weakness
worsened again. She was then prescribed with plasma
exchange and 3
4 courses of immune globulin for every year.
However, due to the immune globulin therapy, she developed
headache and gastrointestinal symptoms [time to reactions
onsets and outcomes not stated].
Author comment: "She was prescribed [plasma exchange]
and 3–4 courses of [immune globulin] every year, but was
unable to tolerate the medication because of headache or
Muto K, et al. Memory B cell resurgence requires repeated rituximab in
myasthenia gravis. Neuromuscular Disorders 27: 918-922, No. 10, Oct 2017.
Available from: URL: http://doi.org/10.1016/j.nmd.2017.06.012 -
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved